It is with great regret and remorse that I am announcing my departure as the HIV/AIDS community expert. I have served in this capacity for a couple of years and I am truly thankful to WebMD and the community for this amazing opportunity. I have enjoyed interacting with the members.
Special thanks to Dan and Gail, the wonderful HIV/AIDS regulars here at this sight. They have been providing a tremendous service to those of you who have had questions on here, and oftentimes answered your questions before I had a chance to engage. Dan and Gail, thank you for being such wonderful colleagues and its been a pleasure to work with you.
Finally, thanks to all the members of the community who took the time to write and be open and honest about their worries, concerns and questions. Thank you for your courage and support of each other's questions and discussions. I will truly miss this environment and the interaction with everyone.
Thank you all very much for this tremendous opportunity and continue on with your sexual health!!!!
you caught me on the day when I am announcing leaving this community, so let me answer this for you quickly.
If you look at the odds, you should not be anxious at all!!! First, you don't know the STD and HIV status of your teammate's sister, and the likelihood that she is HIV is likely much lower than .01%, which is extremely small odds overall.
If you are a worried person who will obsess over this, ask her directly, but ask her about all STDs and HIV status - preface it by saying you are not trying to offend her, but because of your cut you are worried.
Oral sex is an extremely low, if not zero risk for HIV transmission unless both parties mouths have open cuts/sores, but the first issue is that one of the person has to be positive first. And the chances that she is are VERY slim, so I wouldn't get too concerned.
But like I said, if you are worried, do two things:
1. Ask her directly about her status 2. Get yourself tested in about 6 to 8 weeks - a negative result then will put it to bed.
so I found a summary of medications noted on a list made by a PharmD (Pharmacist with a PhD in Pharmacology) - and from the list, Intelence and Norvir look like when they are crushed, it reduces the bioavailability of the medication, or how well it is absorbed into the bloodstream and achieves good levels in the blood to treat HIV. The others are not on the list, and may be fine. So the question you must ask yourself is if you want to take this risk of crushing some and swallowing others whole... and there still might be an issue if the other meds will work as well if you crush them.
There is something about the pill or capsule releasing the contents in the stomach, and crushing before may reduce how effective your regimen will work. And if your viral load is 3 million, you want to give yourself the best chance you can. You could also look into seeing a counselor or a therapist to discuss anxiety and mental blocks with this, or even ask your doctor if you can speak to one of their pharmacists to get specific advice on how to better take the pills if the size of them is causing you some anxiety.
Sorry to hear you are having this trouble... and you're right, it does seem to be psychological, and is very common among folks taking HIV medications, but also among alot of people having to take lots of meds. "HIV fatigue" is what many call it, because the burden of taking the extra pills is a bit much.
Many of the medications formulated cannot be crushed and put in liquid and be just as effective, but some can. Let us know which ones, including the Intelence, you are on, and we can check for you..
Most of the tests out there do test for both HIV1 and HIV2, so you need not worry. If you are concerned and want to confirm, just call back the place you got tested and ask them the specific question. There are tests that don't do both, but most places have it standardized to have tests that are sensitive to both for that very reason.
sorry for the late response to your question. If she lived in ATL, I would know exactly who to send her to, but if she doesn't, let me know where you guys live and I'll ask our local dentist, who is amazing, if there's a list of dentist who are experienced with HIV care - he'll know who to refer you to.
Please do. And remember, feeling sick doesn't automatically mean HIV, and I think you're doing the right thing by getting checked out regardless, as it may be something else. Smart move, and please let us know what happens, I'm sorry you're not feeling any better...
Those are the most common side effects of Atripla. Ask your doctor if you can take Complera, which is another once a day pill that only switches one medication out, but it is the one that causes the dizziness and drunk feeling.
Let me emphasize this - with your numbers YOU DO NEED to be on medication. But Atripla, as popular as it is, has a lot of side effects that folks don't like. Complera is a good option, or there is are regimens you can take that are only 3 pills a day or 4 pills a day. Most of the options can be meds you only have to take once a day, but which ones don't cause side effects is the main thing.
Many docs will tell you to wait 2 weeks on the symptoms from Atripla to go away. For some, they do, for others, they don't. Ride it out for 2 weeks and if its not getting any better, talk to the doctor about a switch. With you not having resistance to anything, important thing to know is that you DO have options.
thanks for the update, and yes this all sounds very concerning. Know that sometimes HIV can cause a form of dementia, usually when someone isn't on medications but can happen when they are as well. It can cause forgetfulness and disorientation, things of that nature. From the sound of it, she may also have an infection in her blood, and the doctors should do a spinal tap on her to make sure there is no infection in her brain as well...
And yes, you will have to fight her on this, and if the infection is causing the tics, confusion, etc, it may not be all her, but an exaggerated version of her based on the HIV. You will need to work closely with the social worker, psychiatrists and her medical team. Demand that the social worker and psychiatrists see her, and ask about the spinal tap. Read up as much as you can about HIV and the brain (just google it) and see if anything fits. Be aggressive about this. Its your daughter, and she may not be making decisions that are in her best interest at the moment.